Missouri, 2024Drought in Missouri, January 1 to 31, 2024
January 1 to 31, 2024 · NWS SGF · 18 events in 18 counties and zones
Improvement in drought conditions across the Ozarks occurred through the month. Severe (D2) drought contracted in parts of central and southern Missouri.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $523,000
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Improvement in drought conditions across the Ozarks occurred through the month. Severe (D2) drought contracted in parts of central and southern Missouri. Locations in central Missouri saw improvement from Extreme (D3) drought at the beginning of the month to Moderate (D1) Drought and Abnormally Dry (D0) conditions by the end of January. Some locations saw the removal of all drought conditions. The primary impacts of the drought occurred in the agricultural communities. Dry stock ponds and low flows on some streams and rivers continued. Limited impacts to crops occurred as the growing season generally begins in late March to April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 31, 10:41 PM CST, 1 hour 19 minutes earlier. Its key messages:
- A system may bring the next precipitation chances to the area next weekend but there remains uncertainties with timing, track, and precipitation type.
Area forecast discussion, Dec 31, 10:41 PM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1041 PM CST Sun Dec 31 2023
.KEY MESSAGES...
- A system may bring the next precipitation chances to the area
next weekend but there remains uncertainties with timing,
track, and precipitation type.
&&
.SHORT TERM /THROUGH MONDAY/...
Issued at 159 PM CST Sun Dec 31 2023
Northerly flow is dominating the short term behind a cold front
that moved through last night. Low clouds are expected to
remain over most of the area into Monday morning before
dissipating Monday afternoon. The colder airmass in place behind
the front combined with cloud cover has resulted in much of the
area seeing highs in the low to mid 30s today, with the
exception being over far south-central MO where it's been less
cloudy and highs are in the low 40s.
Temperatures drop into the low to mid 20s tonight with minimum
wind chill values of 15-25 F.
Monday will see gradually decreasing clouds with highs around
40.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 315 AM CST Sun Dec 31 2023
The long term discussion remains on track with no notable
changes in messaging...
The ensemble model members are in good agreement with the upper
level pattern Tuesday into Friday morning. An upper level ridge
will build over the region Monday night into Tuesday behind the
trough that will move south through the region today into
Monday. An upper level trough will then move across the region
Tuesday night into Wednesday with another upper level ridge
moving over the area Thursday into Friday.
The trough track on Wednesday continues to trend farther south
along with any precipitation chances leaving the area dry with
this system. Seasonable temperatures will occur on Tuesday
ahead of the system and likely across much of the area on
Wednesday then slightly cooler conditions will occur Wednesday
night into Thursday with the trough. Seasonable temperatures
will then occur on Friday as upper level ridging builds back
over the region.
The ensemble model members then show another upper level trough
tracking east across the central CONUS late Friday into
Saturday. The 00Z models have trended farther north with the
track, but there is still a spread between the ensemble model
members on the the track of the system. This system will bring
precipitation chances (40-50%) to the area. The exact track and
finer details on the thermo details will impact precipitation
types with this system. Currently going with a rain snow mix and
will continue to model trends.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1038 PM CST Sun Dec 31 2023
For the 06z TAFS, a large area of stratus continues to reside
over the forecast area late this evening and will likely
continue into Monday morning and possibly into the early
afternoon. Have kept MVFR conditions going through around 18-19z
with clearing thereafter. With surface high pressure moving into
the area, the wind will become light and variable for much of
the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Titus
LONG TERM...Wise
AVIATION...Lindenberg
Hazardous weather outlook, Dec 31, 7:57 PM CST, 4 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
757 PM CST Sun Dec 31 2023
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020200-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
757 PM CST Sun Dec 31 2023
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
Drought, Benton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Benton forecast zone
- Crop damage
- $70,000
- Reported by
- Drought Monitor
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Abnormally Dry (D0) conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month.
Drought, Morgan
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Morgan forecast zone
- Crop damage
- $150,000
- Reported by
- Drought Monitor
- Coordinates
- 38.424, -92.886 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Abnormally Dry (D0) conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month.
Drought, Douglas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Douglas forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Abnormally Dry (D0) conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month.
Drought, Howell
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Howell forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Abnormally Dry (D0) conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month.
Drought, Maries
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Maries forecast zone
- Crop damage
- $35,000
- Reported by
- Department of Highways
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Miller
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Miller forecast zone
- Crop damage
- $10,000
- Reported by
- Drought Monitor
- Coordinates
- 38.215, -92.428 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Phelps
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Phelps forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Camden
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Camden forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Hickory
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Hickory forecast zone
- Crop damage
- $70,000
- Reported by
- Drought Monitor
- Coordinates
- 37.941, -93.321 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Dent
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Dent forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 37.607, -91.508 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Dallas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $40,000
- Reported by
- Drought Monitor
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Laclede
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Laclede forecast zone
- Crop damage
- $10,000
- Reported by
- Drought Monitor
- Coordinates
- 37.658, -92.590 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Polk
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Polk forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Greene
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Greene forecast zone
- Crop damage
- $92,000
- Reported by
- Drought Monitor
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Shannon
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Shannon forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Texas
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Texas forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 37.317, -91.965 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Webster
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Webster forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
Drought, Wright
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Wright forecast zone
- Crop damage
- $5,000
- Reported by
- Drought Monitor
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
Enough rain fell towards the middle to end of the month to improve conditions back to Moderate (D1) Drought conditions. Farm and stock ponds continued to see impacts along with ground water levels and reservoirs. Crop loss estimates notated are for limited loses this month though drought conditions continue.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Iowa, January 1 to 31, 202444 events
- Drought in Tennessee, January 1 to 31, 202436 events
- Drought in New Mexico, January 1 to 31, 202436 events
- Dense Fog in California, January 1 to 2, 20241 injured · $20,000 · 6 events
- Drought in Georgia, January 1 to 29, 202424 events
- Drought in Alabama, January 1 to 31, 202424 events
- Drought in Mississippi, January 1 to 31, 202422 events
- Drought in Tennessee, January 1 to 31, 202419 events
- Drought in New Mexico, January 1 to 31, 202418 events
- Drought in Nebraska, January 1 to 31, 202417 events
- Drought in Indiana, January 1 to 16, 202414 events
- Drought in Kansas, January 1 to 31, 202413 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1156755, 1156757, 1156758, 1156759, 1156761, 1156762, 1156763, 1156764, 1156765, 1156766, 1156767, 1156768, 1156769, 1156770, 1156771, 1156772, 1156773, 1156774.